Volume 4, Issue 6
A Modified Helmholtz Equation with Impedance Boundary Conditions

Robert S. Callihan & Aihua W. Wood

Adv. Appl. Math. Mech., 4 (2012), pp. 703-718.

Published online: 2012-12

Preview Full PDF 67 835
Export citation
  • Abstract

Here considered is the problem of transient electromagnetic scattering from overfilled cavities embedded in an impedance ground plane. An artificial boundary condition is introduced on a semicircle enclosing the cavity that couples the fields from the infinite exterior domain to those fields inside.  A Green's function solution is obtained for the exterior domain, while the interior problem is solved using finite element method. Well-posedness of the associated variational formulation is achieved and convergence and stability of the numerical scheme confirmed. Numerical experiments show the accuracy and robustness of the method.

  • Keywords

Helmholtz equation impedance boundary conditions finite element method

  • AMS Subject Headings

65N30 65N15

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{AAMM-4-703, author = {Robert S. Callihan and Aihua W. Wood}, title = {A Modified Helmholtz Equation with Impedance Boundary Conditions}, journal = {Advances in Applied Mathematics and Mechanics}, year = {2012}, volume = {4}, number = {6}, pages = {703--718}, abstract = {

Here considered is the problem of transient electromagnetic scattering from overfilled cavities embedded in an impedance ground plane. An artificial boundary condition is introduced on a semicircle enclosing the cavity that couples the fields from the infinite exterior domain to those fields inside.  A Green's function solution is obtained for the exterior domain, while the interior problem is solved using finite element method. Well-posedness of the associated variational formulation is achieved and convergence and stability of the numerical scheme confirmed. Numerical experiments show the accuracy and robustness of the method.

}, issn = {2075-1354}, doi = {https://doi.org/10.4208/aamm.12-12S02}, url = {http://global-sci.org/intro/article_detail/aamm/144.html} }
TY - JOUR T1 - A Modified Helmholtz Equation with Impedance Boundary Conditions AU - Robert S. Callihan & Aihua W. Wood JO - Advances in Applied Mathematics and Mechanics VL - 6 SP - 703 EP - 718 PY - 2012 DA - 2012/12 SN - 4 DO - http://dor.org/10.4208/aamm.12-12S02 UR - https://global-sci.org/intro/aamm/144.html KW - Helmholtz equation KW - impedance boundary conditions KW - finite element method AB -

Here considered is the problem of transient electromagnetic scattering from overfilled cavities embedded in an impedance ground plane. An artificial boundary condition is introduced on a semicircle enclosing the cavity that couples the fields from the infinite exterior domain to those fields inside.  A Green's function solution is obtained for the exterior domain, while the interior problem is solved using finite element method. Well-posedness of the associated variational formulation is achieved and convergence and stability of the numerical scheme confirmed. Numerical experiments show the accuracy and robustness of the method.

Robert S. Callihan & Aihua W. Wood. (1970). A Modified Helmholtz Equation with Impedance Boundary Conditions. Advances in Applied Mathematics and Mechanics. 4 (6). 703-718. doi:10.4208/aamm.12-12S02
Copy to clipboard
The citation has been copied to your clipboard